I am on Tamoxifen and have also been feeling depressed. This is very unlike me, and since I live in a sunny climate (zimbabwe) can hardly blame the weather! I accidentally stopped taking Tamoxifen for a week over Christmas (left them at home when we went away!) and by the end of that week I felt so much better and was sleeping better. My husband, who is very supportive, said that I had been very irritable and moody but had not said anything because he didn't want to make things any worse for me. (Lovely fella!) He said that I was back to "my old self" over Christmas.
So, I do think that the tamoxifen is to blame. Since returning to it I have been sleeping badly and feel ratty! I'm prepared to accept that some of this might be in my head but I'll be talking to my doctors about changing the medication when I get back to the UK - but in the meantime will have to live with it I guess.
Sorry to hear you are feeling so depressed at the moment. You may find it helpful to have a chat with the helpline staff, they're a good listening ear and may well be able to give you some advice and information on how to help you. The lines are open Monday - Friday 9am-5pm and Saturdays 9am-2pm. The number to call is freefone 0808 800 6000.
Hope this helps,
I always find this time of year depressing and wish I lived in a sunny climate. I got depressed on Tamoxifen and took medication which just made me put on weight. I stopped Tamoxifen after 2 and a half years as the hot flushes were totally unacceptable. My BC came back last April and am now on Arimidex which I can honestly say is much better - much milder and less frequent hot flushes and the odd ache and pain but I find exercise sorts that out.
I would talk to you onc in the first instance and get an early appointment. Good Luck and let us know how you get on.
I've been feeling really depressed over the last few weeks, quite severely over the last couple of weeks. I'm not sure what I should do because I'm not sure what's causing it. I do quite often get like this over the winter so it could be SAD, on the other hand it could be the tamoxifen, which I've been on for two years. Another thing could be the menopause - I'm 43 but since chemo and tamox my periods have been right up the creek and I've had none since march 07 so i guess that at the very least I'm menopausal. How do i know what it is so i can get some help? Don't know whether to go to the GP or the breast clinic/onc for advice.
Also I'm due to have the tamoxifen reviewed in Jan and they might want to put me on something else, depending on menopausal status, but the side effects I've seen people have from arimidex and femara etc look horrific. I really don't want to be in pain and hobble around like an old woman, and be subject to the high risk of osteoporosis.
Has any one had similar problems?